Translator Disclaimer
February, 1985 On the Unimodality of High Convolutions of Discrete Distributions
A. M. Odlyzko, L. B. Richmond
Ann. Probab. 13(1): 299-306 (February, 1985). DOI: 10.1214/aop/1176993082

Abstract

It is shown that if $\{p_j\}$ is a discrete density function on the integers with support contained in $\{0, 1, \cdots, d\}$, and $p_0 > 0, p_1 > 0, p_{d - 1} > 0, p_d > 0$, then there is an $n_0$ such that the $n$-fold convolution $\{p_j\}^{\ast_n}$ is unimodal for all $n \geq n_0$. Examples show that this result is nearly best possible, but weaker results are proved under less restrictive assumptions.

Citation

Download Citation

A. M. Odlyzko. L. B. Richmond. "On the Unimodality of High Convolutions of Discrete Distributions." Ann. Probab. 13 (1) 299 - 306, February, 1985. https://doi.org/10.1214/aop/1176993082

Information

Published: February, 1985
First available in Project Euclid: 19 April 2007

zbMATH: 0561.60021
MathSciNet: MR770644
Digital Object Identifier: 10.1214/aop/1176993082

Subjects:
Primary: 60E05

Rights: Copyright © 1985 Institute of Mathematical Statistics

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.13 • No. 1 • February, 1985
Back to Top